MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COBALT G-HV BONE CEMENT 40G

ZIMMER BIOMET, INC. COBALT G-HV BONE CEMENT 40G
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 402283 cobalt g-hv bone cement 40g 466050 ; 1294-05-712 depuy tibial insert 182293; 1294-01-070 depuy primary femoral 3139933; 1294-33-140 depuy tibial tay 8187551; 1294-09-670 depuy lcs patella 3549523.Product location is unknown.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2020 - 03894.Reported event was confirmed by review of medical records.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.Medical records identified the following: mechanical failure, loose tibial component, right tka, severe pain and instability of the knee, knee tends to collapse into varus, x-ray showed loosening of the tibial component with failure of cement mantle.Tibial component grossly loose, no adherence between the bone cement and the tibial component, bone cement mantle was quite tenuous and the cement being cracked and fissured throughout.Scar tissue excised, malposition of tibial implant (competitor device)noted.Bone cement excised, competitor implants placed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent right total knee arthroplasty.Subsequently the patient underwent a revision procedure approximately two (2) years post implantation due to loosening of the bone cement.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
COBALT G-HV BONE CEMENT 40G
Common Device Name
BONE CEMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11684620
Report Number0001825034-2021-01116
Device Sequence Number19604170
Product Code LOD
UDI-Device Identifier00880304560796
UDI-Public(01)00880304560796(17)170531(10)466050
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K051532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model NumberN/A
Device Catalogue Number402283
Device Lot Number466050
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;